Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 10, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 19, 2025, 11:56 AM EDT for 4 counties in West Virginia. It took effect at Oct 19, 2025, 5:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2025, 11:56 AM EDT (15:56 UTC)
- In effect from
- Oct 19, 2025, 5:00 PM EDT
- Expired
- Oct 20, 2025, 8:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
Counties Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS71 KRLX 191556 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1156 AM EDT Sun Oct 19 2025 WVZ520-522>524-526-200000- /O.NEW.KRLX.WI.Y.0010.251019T2100Z-251020T1200Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Harman, Marlinton, and Richwood 1156 AM EDT Sun Oct 19 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT MONDAY... * WHAT...West winds 10 to 20 mph with gusts 40 to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...From 5 PM this afternoon to 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 26
3 follow-up statements
260 WWUS71 KRLX 192301 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 701 PM EDT Sun Oct 19 2025 WVZ520-522>524-526-200815- /O.CON.KRLX.WI.Y.0010.000000T0000Z-251020T1200Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Southeast Randolph- Including the cities of Marlinton, Snowshoe, Harman, and Richwood 701 PM EDT Sun Oct 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas, Southeast Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts are expected along the higher ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ GW
612 WWUS71 KRLX 200721 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 321 AM EDT Mon Oct 20 2025 WVZ520-522>524-526-201200- /O.CON.KRLX.WI.Y.0010.000000T0000Z-251020T1200Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Southeast Randolph- Including the cities of Richwood, Marlinton, Harman, and Snowshoe 321 AM EDT Mon Oct 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas, Southeast Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ JZ
732 WWUS71 KRLX 201132 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 732 AM EDT Mon Oct 20 2025 WVZ520-522>524-526-201245- /O.EXP.KRLX.WI.Y.0010.000000T0000Z-251020T1200Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Southeast Randolph- Including the cities of Richwood, Harman, Snowshoe, and Marlinton 732 AM EDT Mon Oct 20 2025 ...WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... The threat for advisory level winds has ended. Gusty winds will continue to taper down through the day today. $$ JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 19, 11:29 AM EDT, 27 minutes earlier.
Area forecast discussion, Oct 19, 11:29 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1129 AM EDT Sun Oct 19 2025 .SYNOPSIS... A strong cold front crosses today with showers and gusty winds. Drier and cooler than normal weather returns for most of the work week, but a few passing showers are possible. && .NEAR TERM /THROUGH MONDAY/... As of 1122 AM Sunday... A drastic pattern change is on the way today as a strong cold front marches into the area from the west. A line of gusty showers are currently seen on radar across eastern portions of Kentucky, which will move eastward this afternoon. A thunderstorm or two cannot be ruled out, but most of the activity will be in the form of showers due to limited instability. Expect occasional wind gusts anywhere from 30 to 40 mph along and ahead of this line of showers across the lowlands. In the West Virginia mountains, winds will be even stronger late this afternoon and into tonight, and a wind advisory may need to be considered in the highest elevations. Winds can reach, or potentially exceed 45 mph late this afternoon and tonight over the highest elevations. Ensure that all outdoor objects are secure today, which includes decorations, furniture, and garbage bins. Winds will gradually diminish across the lowlands this evening and in the mountains by early Monday morning. A change to much cooler conditions are expected behind the cold front with an upper- level low remaining overhead. Temperatures are expected to drop into the 30s and lower 40s overnight. Monday's highs will only be in the lower to middle 60s across the lowlands and the 50s in the mountains. This upper-level low will exit to the east Monday night as it moves into New England. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 1122 AM Sunday... A secondary upper-level low will move over the Great Lakes Tuesday and Wednesday, with pronounced 500-mb height falls over the middle Ohio Valley. This will bring new chances for showers Tuesday and Wednesday as pieces of energy rotate along the base of the trough. Temperatures Tuesday will remain seasonable for late October with highs generally from the upper 50s in the mountains to the lower and middle 60s in the lowlands. A reinforcing cold front will cross from west to east Tuesday afternoon or Tuesday night. Behind this cold front will be a chilly airmass with Wednesday morning's lows in the 30s and lower 40s areawide. Wednesday afternoon's highs will only reach the 50s areawide. && .LONG TERM /THURSDAY THROUGH SATURDAY/... As of 1122 AM Sunday... This expansive upper-level low mentioned in the short-term discussion will remain in control over the Northeast, mid-Atlantic, and middle Ohio Valley through the rest of the workweek with slightly below normal temperatures. Models expect this upper-level low to slowly break down by this weekend, which will allow for the return of seasonable temperatures by next weekend. Another southern stream system may approach from the southwest next weekend, bringing another chance of rain. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... As of 710 AM Sunday... Winds have overall been a bit slower than expected to start increasing, but we are starting to see occasional gusts get into SE Ohio and the Huntington metro area, and these will spread east through the morning. We can expect widespread gusts in the 20-30kt range later this morning into the afternoon. The situation today will likely get a bit messy, with some leading stratiform rain this morning followed by a convective line of showers and likely a few storms, which appears to be directly associated with the front or just ahead of it. As the line is pushing into Ohio, we are some strong spots with heavier rain, so as the line passes we can expect a period of MVFR to possibly IFR visibility, as well as some MVFR ceilings once the rain pushes in. Once the convective line and the front push through, we'll keep some low stratus behind it, along with the potential for some lingering showers and mist. By 06z tonight, precip should be out of most of the area, but may linger for CKB and EKN a bit after 06z. Ceilings will also gradually lift from southwest to northeast between 03z and 12z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of restrictions associated with rain today will vary, with brief IFR not out of the question. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY H H H M H H H H H H H H HTS CONSISTENCY H M H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H M M H H H H PKB CONSISTENCY H H M M H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z MONDAY... Late night and early morning river valley fog will remain possible throughout the week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...26 LONG TERM...26 AVIATION...FK
In the hours before
Special weather statement, Oct 19, 7:57 AM EDT, 3 hours 59 minutes before
Special Weather Statement National Weather Service Charleston WV 757 AM EDT Sun Oct 19 2025 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-515-517-519-200300- Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-McDowell-Wyoming- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Including the cities of Flatwoods, Russell, Raceland, Grayson, Grayson Lake State Park, Carter Caves State Park, Olive Hill, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Breaks Interstate Park, Grundy, Hurley, Davenport, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, Fayetteville, Montgomery, Summersville, Craigsville, and Birch River 757 AM EDT Sun Oct 19 2025 Showers will be accompanied by strong, gusty winds today as a cold front approaches. Southwest winds will be sustained at 10 to 20 mph with occasional gusts of 30 to 40 mph. The strongest winds will likely occur during the afternoon hours. Strong winds can blow around loose and unsecured objects. Ensure that all outdoor decorations, furniture, and other objects are secure today.
Special weather statement, Oct 19, 8:01 AM EDT, 3 hours 55 minutes before
Special Weather Statement National Weather Service Charleston WV 801 AM EDT Sun Oct 19 2025 WVZ032-039-040-516-518-520>526-201200- Taylor-Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Grafton, Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Richwood, Holly River State Park, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 801 AM EDT Sun Oct 19 2025 Showers will be accompanied by strong, gusty winds through Monday morning with the passage of a cold front. Westerly winds will be sustained at 10 to 20 mph with occasional gusts of 35 to 45 mph. The strongest winds will likely occur late Sunday afternoon through Monday morning. Strong winds can blow around loose and unsecured objects. Ensure that all outdoor decorations, furniture, and other objects are secure today.
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.